Alert archive / North Carolina / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 6, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at May 10, 1995, 4:08 PM EDT for Yadkin County, North Carolina. It was in force for 67 min.
The area
The counties it named.
The facts
- Issued
- May 10, 1995, 4:08 PM EDT (20:08 UTC)
- Expired
- May 10, 1995, 5:15 PM EDT
- In force
- 67 min
- Issued by
- NWS Blacksburg, VA
- Area
- Whole counties
County Yadkin County, NC
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.1 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 664 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 523 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 139 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KRNK 102008 SVRRNK NCC197-102115- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BLACKSBURG VA 408 PM EDT WED MAY 10 1995 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 515 PM EDT FOR THE FOLLOWING COUNTY... IN NORTHWEST NORTH CAROLINA ...YADKIN COUNTY AT 405 PM WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM ALONG THE IREDELL/YADKIN COUNTY LINE ABOUT 10 MILES SOUTHWEST OF YADKINVILLE. THIS STORM WILL AFFECT HAMPTONVILLE BY 415 PM AND YADKINVILLE BY 430 PM. THE STORM WAS MOVING TOWARD THE NORTHEAST ABOUT 35 MPH. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A\ STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN... AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. JDS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 2:41 PM EDT, 1 hour 27 minutes earlier.
Area forecast discussion, May 10, 2:41 PM EDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 235 PM EDT WED MAY 10 1995 RECOMMENDATIONS... WBC AND CRW...CONT TSTMS...POSS SVR THRU EARLY EVENING. ACTIVITY SHUD DIMINISH AS SFC BNDRY PUSHES EAST OF RNK CWA BY 04Z OR SO. RDU...CONT TSTM THREAT...POSS SVR TIL LATE EVENING. SFC BNDRY SHUD CLR MOST OF RNK CWA BY 6Z...BUT NOT TILL 10-12Z OVR ERN MOST RNK CWA IN NC. UNSTABLE AIRMASS AIDED BY SFC HTNG AND H5 SHRT TRACKING TO THE NORTH OF CWA TRGGERING STRONG TO SVR TSTMS. MOST FOR SVR SHUD BE NORTH OF NC PART OF CWA...BUT WUD NOT EXCLUDE SVR THRT FROM NC. THU TO BE QUIETER...BUT WITH COOL POOL ALFT GETTING CLSE...WEAK H5 SHRTS AND SFC HTING...WUD EXPCT TO SEE SCATTERBED PM RW/TRW....ESCPLLY IN NC PIEDMONT WHERE SFC BNDRY STILL CLOSE. GOT TO GO. SPN
In the hours before
Special weather statement, May 10, 11:47 AM EDT, 4 hours 21 minutes before
WVZ042>045-VAZ007-009>020-022>024-032>035-043>047-058-059-NCZ001>006- 018>020-111200- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 1150 AM EDT WED MAY 10 1995 ...SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED LATE THIS THROUGH THIS EVENING... A WEAK AND SLOW MOVING COLD FRONT WILL DRIFT ACROSS THE REGION DURING THIS AFTERNOON AND THE FIRST HALF OF TONIGHT. THIS COMBINED WITH AN UPPER LEVEL DISTURBANCE...AN UNSTABLE AIRMASS...AND SURFACE HEATING FROM PARTIAL SUNSHINE WILL LIKELY TRIGGER SCATTERED SHOWERS AND THUNDERSTORMS...MAINLY AFTER 4 PM. THE POTENTIAL EXISTS FOR A FEW OF THE THUNDERSTORMS TO APPROACH OR REACH SEVERE LEVELS...THEREFORE SKYWARN SPOTTER ACTIVATION MAY BE REQUIRED LATER THIS AFTERNOON AND THE FIRST HALF OF TONIGHT. NOGUEIRA
Special weather statement, May 10, 12:39 PM EDT, 3 hours 29 minutes before
WVZ042>045-VAZ007-009>020-022>024-032>035-043>047-058-059-NCZ001>006- 018>020-111200- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 1240 PM EDT WED MAY 10 1995 ...SCATTERED SHOWERS AND
Local storm report, May 10, 2:13 PM EDT, 1 hour 55 minutes before
LOCAL STORM REPORT NATIONAL WEATHER SERVICE BLACKSBURG VA 211 PM EDT WED MAY 10 1995 DATE/TIME COUNTY/CITY EVENT 10/1356 PM FRANKLIN/CALLOWAY DIME SIZED HAIL RMG
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 5:16 PM EDT | Tornado Warning | RNK | Davie | 14 min |
| May 10, 6:20 PM EDT | Severe Thunderstorm Warning | RNK | Alexander | 100 min |
| May 10, 7:28 PM EDT | Severe Thunderstorm Warning | RNK | Stokes | 47 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.